Overactive (TMNG)

Hi

My goitre started doing its own thing last year, and as such I was put on Cabrimazole, they have reduced my dose but recently. I have developed insomnia, frequent urination and a rash; I am very.moody too and have found the more stressed I am the worse the aforementioned symptoms are.......is this related to the medication?

Secondly, I am.quite worried about which treatment to take longer term; radioactive iodine or surgery, anyone had any experience?

Thanks Helen x

14 Replies

oldestnewest
  • Hi Helen, sorry to hear about your difficult symptoms. What are your levels like now? If they are too low (even with normal range) that can cause a range of unhelpful symptoms including anxiety, depression and insomnia. The best research shows that patients should be on the lowest dose of antithyroid that will keep their ft4 at the top of the normal range and this will help to reduce antibodies (if u have graves) and then hopefully achieve remission. Unless you have very complex presentation that not responding to anti-thyroid drugs then there may be no need for 'the final solution.' Check out Elaine Moore's website and members questions

  • Thanks Cat4health, no it's not Graves just toxic multinodular.

    Levels went from.t4 22.5 to 11.5 then 15, my tsh climbed to 1 from unregistered. I feel my t4 bounces, as my symptoms alternate.

    I'll look at the website.thanks.

    Helen

  • Hi

    I am hyper (Graves) and am on carbimazole. I'm not a doctor, but I think some of the symptoms at least are related to the condition, and not the medication.

    My brother has had a full thyroidectomy and for him, it was not the right decision. He has advised me to avoid this step at all costs.

    As I say, I am not a doc, and I am sure others on here will be able to add to this opinion.

    Good luck, I hope you begin to feel better soon.

    Amy

  • Thanks Amy. I've already had 50% removed, they've said they can only offer full or radio active iodine. Was he offered any other alternative, and could I ask why he is.against surgery?

    Thanks.Helen

  • Hi Helen

    I'll have a word with him for you today. His levels were severely high, and they tried many treatments with him.

    He's against surgery as he said he feels quite unwell the majority of the time, and is frequently ill with just about anything going. He has had to change his occupation as he no longer has the energy levels for what he previously did. He does have Graves disease though, so different from you.

    Let me ask him and I'll get back to you as soon as he replies.

    Amy

  • My brother said that he didn't want the radioactive iodine treatment as it can irritate Graves opthalmopathy, which he has. He is not 100% keen on the full thyroidectomy as he is so very tired, all the time. For a young man, he really struggles with anything physical and says he feels a shadow of his former self. He was a ski instructor and ski diving instructor before though, so super sporty. He doesn't do much now.

    I hope this doesn't make your decision any harder! All the very best of luck.

    Amy

  • Amymarg Your brother may well be under-treated, may have low thyroid hormone levels, may have low levels of nutrients etc. You should tell him to join the forum. We might be able to offer suggestions which will help him.

  • Hi sorry you are feeling bad, your t4 has been all over the place so I think this is why you have been symptomatic, it can take quite a time to get carbimazole dosage right it's a bit of a balancing act. You could do with knowing where your t3 is as you might not be converting t4 to t3 very well so suggest you get the of t4/t3 and tsh tested all at same time. Also have you had your vit levels checked B12, ferritin, folate and vit D as these could do with being at least half way in their ranges and could be causing some of your symptoms.its a bit like a jigsaw puzzle getting all the bits in the right place and that can take some time unfortunately there is no quick fix with thyroid. The choice of tt or Rai is a very difficult one, I had Rai 7yrs ago due to graves and before that I was on and off carbimazole for 12yrs I can only speak from my own experience and I wish I had not had it done, make sure you research everything before you go ahead so you can make an informed choice and what's right for you.

  • Thanks for the info, I'll ask for them to check my vitamin levels, the t3 is normal, right in the middle of the range. Thanks again, Helen

  • "Normal" isn't what you need, T3 needs to be in the top half of the range to be optimal. Find out what your levels are and post them for people to comment.

  • Levels from Jan after I'd been in Carb for 4/5 months were t3 5.1, t4 11.5and TSH 1.14

  • You need the ranges to understand the figures

  • They didn't give the range, so I'll give them a call. Thanks

  • Hi helen I was on carbimazole and supposed to be taking them now but I stopped taking them as I never slept from the day I took them I feel fine I told the doctor I had stopped taking them she gave me another blood test and my thyroid had gone back to normal again I stopped about 2 months ago this is the second time I've had an over active thyroid I had it 4 years ago and it's just come back well about July but I think it's when I overdo things then slow down that's what I'm monotring mine to I'm supposed to be having the thyroid removed but I'm in 2 minds as I now know what brings it on and I feel fine now I've stopped the carbimazole speak to your doctor and tell them what it's doing to you I was getting worse on it.if I have the op I will be on thyroxine for life but while I fee like I do I'm going back to the hospital to speak to them hope this helps

You may also like...